Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 209, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 28, 2018, 5:29 PM CDT for Okfuskee County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2018, 5:29 PM CDT (22:29 UTC)
- Expired
- Jul 28, 2018, 6:03 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 72 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 707 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
310
WUUS54 KTSA 282229
SVRTSA
OKC107-282315-
/O.NEW.KTSA.SV.W.0209.180728T2229Z-180728T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
529 PM CDT SAT JUL 28 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Okfuskee County in east central Oklahoma...
* Until 615 PM CDT.
* At 529 PM CDT, a severe thunderstorm was located 4 miles southwest
of Castle, moving south at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Bearden... Castle...
This includes Interstate 40 in Oklahoma between mile markers 212 and
219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3547 9655 3550 9633 3529 9626 3529 9644
3546 9644 3546 9647 3545 9649 3544 9648
3543 9650 3543 9652 3541 9654 3540 9653
3539 9654 3541 9655 3544 9652 3545 9655
TIME...MOT...LOC 2229Z 352DEG 21KT 3542 9643
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$4 follow-up statements
599
WWUS54 KTSA 282241
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
541 PM CDT SAT JUL 28 2018
OKC107-282315-
/O.CON.KTSA.SV.W.0209.000000T0000Z-180728T2315Z/
Okfuskee OK-
541 PM CDT SAT JUL 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN OKFUSKEE COUNTY...
At 541 PM CDT, a severe thunderstorm was located near Cromwell,
moving south at 20 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations in or near the path include...
Bearden... Castle...
This includes Interstate 40 in Oklahoma between mile markers 212 and
219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3547 9655 3550 9633 3529 9626 3529 9644
3546 9644 3546 9647 3545 9649 3544 9648
3543 9650 3543 9652 3541 9654 3540 9653
3539 9654 3541 9655 3544 9652 3545 9655
TIME...MOT...LOC 2241Z 355DEG 19KT 3537 9643
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
$$467
WWUS54 KTSA 282249
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
549 PM CDT SAT JUL 28 2018
OKC107-282315-
/O.CON.KTSA.SV.W.0209.000000T0000Z-180728T2315Z/
Okfuskee OK-
549 PM CDT SAT JUL 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTH CENTRAL OKFUSKEE COUNTY...
At 549 PM CDT, a severe thunderstorm was located near Cromwell,
moving south at 25 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations in or near the path include...
Bearden...
This includes Interstate 40 in Oklahoma between mile markers 212 and
216.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3541 9635 3539 9629 3529 9626 3529 9644
3540 9644
TIME...MOT...LOC 2249Z 352DEG 21KT 3532 9642
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
$$195
WWUS54 KTSA 282254
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
554 PM CDT SAT JUL 28 2018
OKC107-282315-
/O.CON.KTSA.SV.W.0209.000000T0000Z-180728T2315Z/
Okfuskee OK-
554 PM CDT SAT JUL 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTH CENTRAL OKFUSKEE COUNTY...
At 554 PM CDT, a severe thunderstorm was located 4 miles southeast of
Cromwell, moving south at 25 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations in or near the path include...
Bearden...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3538 9635 3535 9629 3529 9626 3529 9644
3537 9643
TIME...MOT...LOC 2254Z 352DEG 21KT 3529 9641
HAIL...1.50IN
WIND...70MPH
$$315
WWUS54 KTSA 282303
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
603 PM CDT SAT JUL 28 2018
OKC107-282313-
/O.CAN.KTSA.SV.W.0209.000000T0000Z-180728T2315Z/
Okfuskee OK-
603 PM CDT SAT JUL 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL OKFUSKEE COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 3538 9635 3535 9629 3529 9626 3529 9644
3537 9643
TIME...MOT...LOC 2302Z 352DEG 21KT 3524 9640
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:54 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 28, 2:54 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 254 PM CDT Sat Jul 28 2018 .DISCUSSION... Will continue with low pops this evening as isolated showers and thunderstorms may linger across portions of the area as an MCV exits the region to the east. Late Tonight and into Sunday morning will be the next round of showers and thunderstorms across the region as a thunderstorm complex sweeps in the area from Kansas. There is the potential that the stronger storms within the thunderstorm complex could produce damaging winds. Locally heavy rain will also be a concern. Additional thunderstorms will be possible Sunday afternoon in the vicinity any outflow boundaries that will be leftover from the morning thunderstorm complex. This activity would most likely be from northwest Arkansas into southeast Oklahoma. These thunderstorms will also the potential to be strong to severe with damaging winds again the main concern. More thunderstorms are expected Sunday night into Monday as a frontal boundary sags through the area and as an upper level trof sharpens as it moves south from the northern to central Plains. The showers and thunderstorms are expected to come to an Monday night as the upper level trof swings east of the area. Rainfall totals through Monday night will average 1 to 3 inches across eastern Oklahoma and western Arkansas with locally higher amounts possible. Dry conditions with at or below normal temperatures are expected for the remainder of the work week as a northwesterly flow aloft develops across the plains and high pressure prevails at the surface. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 88 69 82 / 60 60 60 60 FSM 71 89 72 84 / 20 60 60 80 MLC 73 91 72 83 / 20 50 60 80 BVO 70 86 67 80 / 70 60 60 50 FYV 69 84 67 78 / 30 70 60 70 BYV 68 83 66 78 / 30 70 60 70 MKO 72 87 70 80 / 30 60 60 70 MIO 69 84 66 80 / 70 70 60 50 F10 71 88 70 81 / 30 60 70 70 HHW 73 97 74 87 / 20 60 60 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, Jul 28, 4:35 PM CDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 435 PM CDT Sat Jul 28 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 435 PM CDT Sat Jul 28 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Much of eastern Oklahoma and western Arkansas. ONSET...Ongoing and again late Tonight. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Late Tonight. DISCUSSION... Scattered thunderstorms will linger into the early evening hours across portions of eastern Oklahoma and western Arkansas. Some of these storms will be strong to severe with Hail to the size of golf balls and 70 mph winds possible. A thunderstorm complex is expected to move into northeast Oklahoma late Tonight from Kansas. Damaging winds of around 70 mph will be possible with this thunderstorm complex. Locally heavy rainfall will also be possible with these thunderstorms. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Severe Thunderstorm Potential...Dangerous Heat Potential. MONDAY...Severe Thunderstorm Potential...Heavy Rain Potential. TUESDAY through FRIDAY...No Hazards. EXTENDED DISCUSSION... A storm complex will likely be ongoing across eastern Oklahoma into northwest Arkansas Sunday morning with a continued threat for damaging winds. Additional thunderstorms, some possibly strong to severe, may redevelop by afternoon along outflow boundaries across far eastern Oklahoma into northwest Arkansas. Locally heavy rainfall is expected across portions of northeast Oklahoma and northwest Arkansas. Multiple rounds of storms are expected Sunday night thru Monday night as an upper level storm system and cold front move through. There will be some potential for severe weather and locally heavy rainfall with these storms. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jul 28, 4:14 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT SAT JUL 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL HENRYETTA 35.44N 95.98W
07/28/2018 E1.00 INCH OKMULGEE OK PUBLIC
RELAYED BY LOCAL MEDIA
&&
RJSLocal storm report, Jul 28, 4:18 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT SAT JUL 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 3 NW DEWAR 35.49N 95.98W
07/28/2018 OKMULGEE OK EMERGENCY MNGR
POWERLINE IN ROADWAY S 230 RD AND BRAMBLE SOUTHWEST OF
SHULTER.
&&
RJSSpecial weather statement, Jul 28, 4:20 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
420 PM CDT SAT JUL 28 2018
OKZ068-070-071-282215-
Muskogee OK-Cherokee OK-McIntosh OK-
420 PM CDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH...
SOUTHWESTERN CHEROKEE AND MUSKOGEE COUNTIES UNTIL 515 PM CDT...
At 420 PM CDT, strong thunderstorms were located along a line
extending from near Fort Gibson to 5 miles south of Muskogee to 4
miles east of Boynton. Movement was south at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Muskogee... Fort Gibson...
Checotah... Warner...
Webbers Falls... Oktaha...
Braggs... Rentiesville...
Greenleaf State Park... Pumpkin Center...
Keefeton... Wainwright...
Summit... Onapa...
This includes Interstate 40 in Oklahoma between mile markers 259 and
283.
LAT...LON 3564 9507 3564 9513 3555 9513 3538 9528
3540 9563 3572 9562 3575 9540 3581 9532
3581 9527 3585 9523 3586 9523 3587 9524
3589 9522
TIME...MOT...LOC 2120Z 345DEG 19KT 3580 9527 3567 9538 3565 9558Special weather statement, Jul 28, 4:23 PM CDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Tulsa OK 423 PM CDT SAT JUL 28 2018 OKZ058-282215- Ottawa OK- 423 PM CDT SAT JUL 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTTAWA COUNTY UNTIL 515 PM CDT... At 423 PM CDT, a strong thunderstorm was located over Miami, moving east at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Miami... Commerce... Quapaw... Wyandotte... Ottawa... Peoria... Twin Bridges State Park... This includes Interstate 44 between mile markers 304 and 323. LAT...LON 3674 9462 3680 9490 3694 9489 3699 9462 TIME...MOT...LOC 2123Z 274DEG 16KT 3688 9485
Local storm report, Jul 28, 4:34 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT SAT JUL 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL DEWAR 35.46N 95.94W
07/28/2018 E2.50 INCH OKMULGEE OK PUBLIC
RELAYED BY LOCAL BROADCAST MEDIA
&&
RJSSpecial weather statement, Jul 28, 4:59 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
459 PM CDT SAT JUL 28 2018
OKZ065-282245-
Okfuskee OK-
459 PM CDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OKFUSKEE COUNTY UNTIL 545
PM CDT...
At 459 PM CDT, a strong thunderstorm was located 3 miles northeast of
Boley, moving south at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Okemah... Boley...
Paden... Bearden...
Castle... Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
222.
LAT...LON 3561 9657 3562 9634 3529 9618 3529 9644
3546 9644 3546 9647 3543 9650 3543 9652
3546 9654 3544 9657 3543 9656 3542 9656
3541 9654 3540 9653 3539 9655 3541 9658
3540 9662
TIME...MOT...LOC 2159Z 343DEG 23KT 3552 9643The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:42 AM CDT | Special Weather Statement | TSA | Sequoyah | 48 min |
| Jul 28, 1:41 PM CDT | Special Weather Statement | TSA | Rogers | 34 min |
| Jul 28, 2:04 PM CDT | Special Weather Statement | TSA | Mayes | 26 min |
| Jul 28, 2:13 PM CDT | Special Weather Statement | TSA | Wagoner | 47 min |
| Jul 28, 2:33 PM CDT | Special Weather Statement | TSA | Craig | 42 min |
| Jul 28, 2:42 PM CDT | Special Weather Statement | TSA | Okmulgee | 48 min |
| Jul 28, 2:45 PM CDT | Special Weather Statement | TSA | Wagoner | 45 min |
| Jul 28, 2:56 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okmulgee | 64 min |
| Jul 28, 3:13 PM CDT | Special Weather Statement | TSA | Wagoner | 47 min |
| Jul 28, 3:16 PM CDT | Special Weather Statement | TSA | Craig | 44 min |
| Jul 28, 3:22 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 38 min |
| Jul 28, 3:44 PM CDT | Special Weather Statement | TSA | Cherokee | 46 min |
| Jul 28, 3:49 PM CDT | Special Weather Statement | TSA | Ottawa | 41 min |
| Jul 28, 3:54 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 29 min |
| Jul 28, 3:58 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 40 min |
| Jul 28, 4:12 PM CDT | Special Weather Statement | TSA | Okfuskee | 33 min |
| Jul 28, 4:20 PM CDT | Special Weather Statement | TSA | Muskogee | 55 min |
| Jul 28, 4:23 PM CDT | Special Weather Statement | TSA | Ottawa | 52 min |
| Jul 28, 4:41 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee | 49 min |
| Jul 28, 4:59 PM CDT | Special Weather Statement | TSA | Okfuskee | 46 min |
| Jul 28, 5:19 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 45 min |
| Jul 28, 5:57 PM CDT | Special Weather Statement | TSA | Nowata | 48 min |
| Jul 28, 6:21 PM CDT | Special Weather Statement | TSA | Nowata | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.